| Model Number |
G51797 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2026
Type of Reportable Event
Malfunction
Event or Problem Description
During an unknown endoscopic procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.It was reported that the catheter snapped while down the [endoscope] channel.No patient contact was made and they [user] were able to pull out the product of the scope and just used a new one to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting, or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.In the report it does not state if lubrication was applied to the balloon prior to advancement through the endoscope.Applying lubrication will aid in balloon preservation and optimize balloon performance.The instructions for use direct the user to "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel".Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.This observation occurred prior to use.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.